Exact derivation of a finite-size scaling law and corrections to scaling in the geometric galton-watson process

Álvaro Corral, Rosalba Garcia-Millan

Producció científica: Contribució a una revistaArticleRecercaAvaluat per experts

9 Cites (Scopus)

Resum

© 2016 Corral et al. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. The theory of finite-size scaling explains how the singular behavior of thermodynamic quantities in the critical point of a phase transition emerges when the size of the system becomes infinite. Usually, this theory is presented in a phenomenological way. Here, we exactly demonstrate the existence of a finite-size scaling law for the Galton-Watson branching processes when the number of offsprings of each individual follows either a geometric distribution or a generalized geometric distribution. We also derive the corrections to scaling and the limits of validity of the finite-size scaling law away the critical point. A mapping between branching processes and random walks allows us to establish that these results also hold for the latter case, for which the order parameter turns out to be the probability of hitting a distant boundary.
Idioma originalEnglish
Número d’articlee0161586
RevistaPloS one
Volum11
Número9
DOIs
Estat de la publicacióPublicada - 1 de set. 2016

Fingerprint

Navegar pels temes de recerca de 'Exact derivation of a finite-size scaling law and corrections to scaling in the geometric galton-watson process'. Junts formen un fingerprint únic.

Com citar-ho